Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Problem with the new Nexplanon implant!?

(3 Posts)
JessyMoo Tue 01-Nov-11 13:14:57

I have recently had my implant changed after the allotted 3 years. The GP informed me it wasn't the same implant as before (Implanon) but one with a larger amount of etonogestrel called Nexplanon.

I went ahead with it as I had no prior problems with Implanon, except for some mild spotting. However with Nexplanon, it's a completely different story.....I have had little or no sex drive since insertion, the thought of kissing or having sex with my boyfriend repulses me in comparison to a very healthy sex life before when on Implanon. We are normally a very happy couple otherwise, and very much in love with each other but this is starting to effect me. Since I've had it in, I've felt lethargic and want to do nothing. I also felt mixed feelings toward my boyfriend because my hormones are all over the place.

I also have a feeling of constantly needing to throw up through out the day, though its noticeably worse in the morning. I've never experienced any of these symptoms before with this type of contraception, so I'm just praying my sex drive makes a speedy return.

Has anyone else had similar problems with the new implant, and has your libido returned after things have settled?

P.s I recently moved to Finland, and it has been difficult for me to register at a 'health clinic' until I have sorted out other things and getting in touch with the GP who inserted the implant is proving to be quite difficult. So any help would be much appreciated. smile x

kt1012 Tue 06-Nov-12 18:23:33

I had an implanon for 3 years and also liked it. 5 1/2 months ago I had it removed and a Nexplanon put in. I have had crazy mood swings and it has put quite a strain on my 2 1/2 year relationship. I also had the issue where I couldn't decide how I felt about him and my sex drive dropped quite a bit. I gained a lot of weight in only 5 months and had acne breakouts. I had it removed today!!!

GimmeIrnBru Tue 13-Nov-12 18:52:47

Had mine removed last month after nine months of having it in place. Was extremely moody, low libido, suicidal, very emotional and fatigued. It was not a good nine months I have to say. I will never use hormonal contraception again and would not recommend it.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now